MAUDE Adverse Event Report: COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Model Number G52260
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/05/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, during an antegrade right femoral angioplasty procedure, the advance 35 lp low profile balloon catheter ruptured.The procedure was successfully completed using another balloon catheter.The patient's anatomy was neither tortuous nor calcified.No patient adverse effects have been reported.Additional information regarding event details, patient anatomy and outcome has been requested, but is not available at this time.
 
Additional Manufacturer Narrative
Device available for evaluation: yes.Concomitant medical products: 6 french sheath, boston amplatz wire, boston inflation handle.Additional information was received from the customer.Multiple attempts to cross the lesion were made, and the inflation diameter of the balloon was gradually increased in an attempt to open up a tract.The complaint device inflated a few times prior to the rupture.It was confirmed that the device was inflated to a working pressure of 8 atmospheres, and the contrast to saline ratio employed was 40/60.The lesion was located at the superficial femoral artery, and there was no angulation; however, the vessel was very calcified.The balloon reportedly burst longitudinally.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
Additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
A review of the dimensional verification, complaint history, device history record, instructions for use (ifu), manufacturing review, quality control, and a visual inspection and functional evaluation of the returned device were conducted during the investigation.The visual inspection of the returned device confirmed the presence of a pinhole leak in the balloon, which leaked air upon the inflation of the device.The pinhole was noted to be a distance of 4.5 cm from the distal end (in approximately the middle of the balloon).A kink was noted a length of 1.2 cm from the proximal end.Measuring from proximal end, compressions were noted from a length of 10.5 cm to 11.0 cm, 23.4 cm to 23.8 cm, 47.9 cm to 48.2 cm, 54.5 cm to 54.8 cm, and 78.9 cm to 79.2 cm.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Based on the information provided, the examination of the returned product, and the results of our investigation, a definitive root cause could not be determined.Measures are being conducted to address this failure mode.We will continue to monitor for similar complaints.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.Refer to section h10 for investigation findings.

Brand Name
ADVANCE 35 LP LOW PROFILE BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7639021
Report Number1820334-2018-01698
Device Sequence Number13841726
Product Code DQY
UDI-Device Identifier10827002522609
UDI-Public(01)10827002522609(17)201004(10)8266117
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K091527
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/04/2020
Device Model NumberG52260
Device Catalogue NumberPTA5-35-135-5-8.0
Device Lot Number8266117
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 06/07/2018
Supplement Date Received by Manufacturer06/27/2018
08/14/2018
Initial Report FDA Received Date06/26/2018
Supplement Report FDA Received Date07/20/2018
08/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1